A case of Dressler’s syndrome successfully treated with colc
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Get authentic, real-time news that helps you fight COVID-19 better.
Install PlexusMD App for doctors. It's free.
The incidence of Dressler’s syndrome after myocardial infarction (MI) has decreased in the reperfusion therapy era. Although guidelines recommend high-dose aspirin for treatment based on evidence from the pre-percutaneous coronary intervention (pre-PCI) era, bleeding and thrombotic concerns occurred upon aspirin administration after coronary stenting.

A 69-year-old man with recent MI was admitted to the hospital. The patient presented with chest pain 1 week before admission. Electrocardiography revealed newly detected atrial fibrillation with no ST segment change. Urgent coronary angiography demonstrated a left circumflex artery occlusion. He underwent PCI, and a sirolimus-eluting stent was deployed. Aspirin, prasugrel, and apixaban were administered. However, hospital discharge was delayed because he developed heart failure during hospitalization.

Twenty-three days after admission, he developed a fever of greater than 39 °C. Electrocardiography showed anterior ST segment elevation, and echocardiography revealed a 6-mm pericardial effusion. Researchers diagnosed the patient with Dressler’s syndrome, and colchicine 0.5 mg/day + acetaminophen 2000 mg/day were administered. His condition clinically improved after treatment and he was discharged 32 days after admission.

There was hesitation about administration of high-dose aspirin in a patient who has undergone recent coronary stenting. Combination therapy of colchicine and acetaminophen could be a treatment option for Dressler’s syndrome.

Guidelines recommend high-dose aspirin for the treatment of Dressler’s syndrome based on evidence from the pre-percutaneous coronary intervention (pre-PCI) era. However, bleeding and thrombotic concerns are present upon high-dose aspirin administration in patients who have undergone PCI. Therefore, a combination therapy of low-dose colchicine and acetaminophen could be a treatment option for patients with Dressler’s syndrome who have undergone recent coronary stenting.

Source: https://www.journalofcardiologycases.com/article/S1878-5409(20)30146-8/fulltext?rss=yes
Like
Comment
Share